Archivos Españoles de Urología (Ed. impresa)
versión impresa ISSN 0004-0614
MOLINA ESCUDERO, Roberto et al. Stuttering priapism: case report and bibliographic review. Arch. Esp. Urol. [online]. 2010, vol.63, n.7, pp.554-558. ISSN 0004-0614.
Objective: To review the presentation, physiopathology, diagnosis and therapeutic alternatives of stuttering priapism with the contribution of a new clinical case. Methods: A 25 year old man, studied in another center for recurrent episodes of priaprism for about 18 months. These episodes occur daily, significantly interfering with patient's quality of life. Results: Initially he was treated with Bicalutamide 50mg/ 24h with no improvement. Blood test, penile Doppler ultrasound and selective arteriography of pudendal arteries showed no abnormalities. Tadalafil 5mg/24h was given for two months without response. Subsequently were treated with Diazepam 10 mg/24h and Terbutaline 5 mg/24h allowing control of the disease, remaining asymptomatic at present. Conclusions: Stuttering priapism is a rare form of presentation of this disease, caused by an alteration in the regulatory mechanisms of erection mediated by 5PDE and cGMP. Several drugs have been proposed in treatment with variable effectiveness, though there is no series long enough to recommend either as first choice. The use of inhibitors 5PDE so long, has been used successfully by some groups. Knowledge of these alternatives is important for the treatment of this complex and unusual pathology.
Palabras clave : Stuttering priapism; 5PDE inhibitors.